MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-11
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the large hem-o-lok clip applier had difficulty handling the clip.The customer completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the large hem-o-lok clip applier instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The large hem-o-lok clip applier instrument was analyzed, and the complaint was not confirmed by failure analysis.The instrument underwent internal and external inspection, and no issues were detected.The instrument was tested on an in-house system and passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip tips opened and closed properly.The instrument was fully functional.No product issue was found.The large clip applier was received with no remaining uses, indicating that the instrument was previously not utilized.During in-house testing the instrument applied three clips successfully.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21379381
Report Number2955842-2025-01453
Device Sequence Number8388196
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)K10230615
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-11
Device Catalogue Number420230
Device Lot NumberK10230615 896
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age64 YR
Patient SexMale
Patient Weight70 KG